Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Side effects of verapamil for coronary artery spasm - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2497 Questions
User :   hi i am a 47 yrold woman, just been in coronary care on sunday night into monday, i was diagnosed with coronary artery spasm last september and have had a few spasms the last thrree months, when I was in a and e they gave me gtn infusion, to take the uncomfortable pain away, since I have come home last night i was exhausted where i couldnt lift my head up, I have been given verapamil 420mg, and feeling really tired and uncomfortable in my chest is that right.
Doctor :   Hi
Doctor :   I am Dr. xxxxx
User :   have you read what my question is
Doctor :   I am
Doctor :   420 mg of verapamil? Do you regularly trake it?
User :   just started it two days ago, jusst took my second tablet now, was on tildiem up until sunday
Doctor :   ok
Doctor :   I recommend you cut down the dose
Doctor :   420 mg is maxumum dose
Doctor :   it should be increased slowly
Doctor :   Maximum doses will cause fatigue , tiored ness and also slow down the heart rate
User :   I GOT THEM OFF MY HOSPITAL, SEE HOW I GO DO YOU THINK IN THE NEXT COUPLE OF DAYS,CORONARY ARTERY SPASM IS SCAREY WHY DOES THIS HAPPEN EARLY HOURS OF THE MORNING AND MY BLOOD PRESSURE WAS 160/105 PULSE 118 WHEN I GOT TO THE HOSPITAL
Doctor :   It is clear that you have 2 problems
Doctor :   One is Hypertension
Doctor :   The other one coronary heRT DISEASE
Doctor :   The spasm is not occlusion due to atherosctreotioc plaque
Doctor :   But there is plaque
Doctor :   It is Coronary heart disease
Doctor :   You need to be anginal medications
Doctor :   Nifedipine/verpamil
Doctor :   calcium channels blackers dilate the cioronary smooth muscles and prevents spasms
Doctor :   You can also be on Nitroglecerine tablest when the [pain is severe
Doctor :   Just keep them in the back up
User :   ES VERAPAMIL IS WHAT THEY HVE GIVEN MEMY BLOOD PRESSURE THIS MORNING IS 126/81 PULSE 80 WHICH OS OK, HAS COME DOWN SIGNIFICIANTLY, i have gtn spray with me at all times
Doctor :   Very good
Doctor :   You are on right track.
User :   I WILL SEE HOW I GO ON IN THE NEXT FEW DAYS, IS DRIVING OK, AND SIDE EFFTECTS
Doctor :   Yes, it is Ok
Doctor :   The medeication has side efefects which interfere with driving
Doctor :   How did they diagniose
Doctor :   Did they do angiogram
Doctor :   or stress test
User :   I HAD AN ANGIOGRAM ON SEPTEMBER THE 2ND 2010 AND STRESS TEST BEFORE THAT, AND NEEDED MY GTN SPRAY AFTER DOING THE TEST, AND MY ANGIOGRAM HAD THE CATHETER STUCK, AND COULDNT GET IT OUT, GAVE MY TWO LOTS OF DRUGS ANDENDED UP SEDATING ME AND I WENT ASLEEP SO THEY COULD PULL IT OUT, STAYED IN CORONARY CARE OVERNIGHT AND SEE MY CARDIOLOGIST 3 MONTHLU
Doctor :   Ok
Doctor :   You have gone thru tough time
Doctor :   But go thing is there is no block
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor